MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 4252519-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/05/2020
Type of Reportable Event Serious Injury
Event or Problem Description
As reported on mw (b)(4): 22g iv catheter broke upon attempted iv removal.The clear catheter portion broke apart from the blue hub.The patient was taken to the ir lab for retained foreign body retrieval.The foreign body was removed completely.Bedside rn removed dressing on rt forearm piv to assess leaking, noted that hub broke off from catheter, and catheter appears to be retained in the body.Rn called vad to assess.Vad asked rn to apply tourniquet to rt upper arm, immediately came to bedside.Pt is calm, no distress.Vad can see catheter fragment on us retained in lower rt forearm cephalic vein; i marked location with sterile skin pen.This vad rn remained at bedside, continuously monitoring pt, kept tourniquet on rt upper arm, applied hand tourniquet to upper forearm, periodically checked that catheter piece remained in same place on us, ensured that pt kept rt arm still/relaxed and did not get out of bed, had pt call her mom so i could update her and ask her to come back to the hospital.Covering mds (intern, fellow, attending) came to bedside to assess and update, state ir team will come in emergently to remove catheter fragment.This vad rn remained at bedside continuously monitoring pt until or was ready, also transporting pt to pre op and given report to ir doctor, until pt wheeled to or room by physicians.Pt remained calm with no distress.As part of an internal nonconformance, this importer mdr is being submitted retroactively.Please note that the associated manufacturer mdr for this event, 9610825-2021-00067, had already been previously submitted timely on 09mar2021.As b.Braun medical, inc.Submitted the manufacturer mdr on behalf of the manufacturer, the importer mdr was inadvertently missed.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key25536938
Report Number2521402-2026-00655
Device Sequence Number9744384
Product Code FOZ
UDI-Device Identifier04046963165949
UDI-Public(01)04046963165949
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/17/2026
Report Date (Section F) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4252519-02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/22/2021
Event Location Hospital
Date Report to Manufacturer03/05/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/17/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR
Patient SexFemale
Date Report Sent to FDA03/09/2021